MAUDE Adverse Event Report: BECTON DICKINSON, S.A. BD PHASEAL¿ OPTIMA PROTECTOR P28-O; INTRAVASCULAR ADMINISTRATION SET

BECTON DICKINSON, S.A. BD PHASEAL¿ OPTIMA PROTECTOR P28-O; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 515063
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/26/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported while using bd phaseal¿ optima protector p28-o the device was damaged.There was no report of patient impact.The following information was provided by the initial reporter: and we had another incident where the larger protectors are not expanding.This time the protector actually cracked where the protector and syringe connect and sprayed cisplatin into the hood because the air went into the vial and not the protector.Bear in mind this is only happening with the larger protectors and it's not happening every time we utilize them.Here are the steps we are taking: drawing back to anywhere between 30ml to 40ml of air leaving the vial sitting in the hood, directing air into the protector balloon does not expand, therefore giving us "push back" against the syringe this time the push back caused the snapping of the protector and syringe and spraying cisplatin until the vial equalized pressure.
 
Additional Manufacturer Narrative
D.4.Medical device expiration date: unknown.H.4.Device manufacture date: unknown.H.3.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Additional Manufacturer Narrative
H6: investigation summary no photos or physical samples that display the reported condition were available for investigation.Product undergoes inspections throughout the manufacturing process to ensure the quality and functionality of the device, including verification the product is not damaged, flow rate, and all critical dimensions meet specifications.As the lot involved in this incident is unknown, a device history review cannot be performed, and additional retained samples cannot be evaluated.Based on the available information we are not able to identify a root cause at this time.H3 other text : see h10.
 
Event or Problem Description

Brand Name
BD PHASEAL¿ OPTIMA PROTECTOR P28-O
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer (Section G)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer Contact
jennifer suh
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key17916786
Report Number3003152976-2023-00457
Device Sequence Number14155766
Product Code ONB
UDI-Device Identifier00382905150630
UDI-Public(01)00382905150630
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K181221
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number515063
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer10/16/2023
Initial Report FDA Received Date10/11/2023
Supplement Report FDA Received Date10/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown